Why would my chest hurt at random times?
My chest has been randomly hurting for about 2 months now. it started in my sternum and now it hurts and the sides of my chest. i thought it was something i was eating because it would only be at night it would hurt but now it will hurt all day no matter what i eat.
Chest pain is a concerning symptom and I recommend that you make an appointment with your primary care doctor. The most concerning conditions to rule out are the ones that involve the gastrointestinal tract, the heart, and the pulmonary system. You mentioned that it started with having the symptoms only at night after eating. It could be acid reflux since you may be in a reclined position at night. It isn't associated with pain on the sides of the chest. It can also be peptic ulcer disease which are ulcers in your stomach and small intestine. It can be caused by medications, substances such as alcohol and coffee, and bacteria infections such as H. Pylori. If left untreated, it could worsen and cause perforation which causes severe pains in the abdominal region. Chest pain could also be a sign of heart disease. People who experience a heart attack have a crushing pressure like pain in the center of the chest that can radiate to the left arm or jaw. It is associated with shortness of breath. If you believe that you have signs of a heart attack, you should go to your local emergency room. Your symptoms could also be from your lungs. It could be a pleural effusion which surrounds the outsides of the lungs. It can be caused by inflammation or infections or malignancy. It can cause bilateral chest pains. It can be associated with shortness of breath and pain when you take a deep breath. At this point, it is not clear the etiology of your chest pains. Again, you should make an appointment with your primary care doctor to determine if you need any tests.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- What are the possible side effects from drug interactions between Berocca, Serax, Atarax and Sinequan?
- How do you know if you're allergic to a food?
- Will antibiotics cure my chronic sinusitis?
- If you have pain in the bottom of your feet does that mean that you have fallen arches?
- I have been getting extreme headache. What could it be?
Need More Info?